MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011135
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Depression (2361); Cramp(s) /Muscle Spasm(s) (4521); Metal Related Pathology (4530); Bone Notching (4890)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2010, patient underwent a right total hip replacement.On (b)(6) 2023, patient underwent aspiration right hip due to right painful total hip arthroplasty.On (b)(6) 2023, the patient underwent a right total hip arthroplasty due to adverse metal reaction and elevated cobalt levels.The patient had increase fatigue and depression then developed tremors and eventually more pain.During operations, rusty colored fluid upon incision into the capsule along with necrotic rusty-stained tissue on the inside of the capsule were found.Furthermore, a fair amount of bone loss was noted and bone was extremely thin and ridge could be palpated.It was also observed that there was corrosion occurring at the taper junction in the femoral neck.Doi: (b)(6) 2010, dor: (b)(6) 2023, affected site: right hip.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Product code: 157011135 lot number: ee5f91 manufacturing date: 10-feb-2010 expiry date: 08-feb-2020 quantity manufactured: (b)(4).As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot product code: 157011135 lot number: ee5f91 manufacturing date: 10-feb-2010 expiry date: 08-feb-2020 quantity manufactured: (b)(4).Device history review a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: added: b1 (is product problem) and d10.

Brand Name
SUMMIT POR TAPER SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22916053
Report Number1818910-2025-14922
Device Sequence Number9755523
Product Code LPH
UDI-Device Identifier10603295060086
UDI-Public(01)10603295060086(17)200208(10)EE5F91
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Catalogue Number157011135
Device Lot NumberEE5F91
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC-2; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE SECTOR II CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown